North Dakota, 2014Flooding in North Dakota, June 1, 2014
June 1, 2014 · NWS BIS · 2 events in 2 counties and zones
Slow moving non-severe thunderstorms moved into western North Dakota late on May 31 and continued on June first. Thunderstorms were training and slow moving and resulted in flooding in northwest North Dakota, especially Divide and Williams counties, on June first.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- $80,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving non-severe thunderstorms moved into western North Dakota late on May 31 and continued on June first. Thunderstorms were training and slow moving and resulted in flooding in northwest North Dakota, especially Divide and Williams counties, on June first.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 31, 11:58 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, May 31, 11:58 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1258 AM CDT SUN JUN 1 2014
.UPDATE...
ISSUED AT 1258 AM CDT SUN JUN 1 2014
CONVECTION CONTINUES TO MOVE EAST ACROSS SOUTHWEST NORTH DAKOTA.
STRONGEST STORMS REMAIN ALONG THE SOUTH DAKOTA BORDER. IN
NORTHWEST NORTH DAKOTA SHOWERS AND THUNDERSTORMS ARE LIFTING
NORTHEAST WITH SOME TRAINING FROM WILLIAMS INTO DIVIDE COUNTY.
MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAIN IN THE
NORTHWEST AND HEAVY RAIN AND POSSIBLY WINDS IN SOUTHWEST NORTH
DAKOTA. UPDATE MAINLY DEALT WITH RE-ALIGNING HIGHEST POPS WITH
CURRENT RADAR AND FORECAST MOVEMENT OVER THE NEXT FEW HOURS.
UPDATE ISSUED AT 1012 PM CDT SAT MAY 31 2014
THE OVERALL SEVERE CONVECTIVE THREAT SHOULD REMAIN MARGINAL OVER
THE NEXT TWO TO THREE HOURS ACROSS WESTERN NORTH DAKOTA PER THE
LATEST RADAR TRENDS THROUGH 03 UTC. WHILE STORMS MAY BE SUSTAINED
INTO CENTRAL NORTH DAKOTA LATE TONIGHT WITH A WEAK LOW LEVEL
JET...300-400 J/KG OF HAIL CAPE...700-800 J/KG OF DOWNDRAFT CAPE
WITH 20-25 KTS OF EFFECTIVE DEEP LAYER SHEAR ONLY SUPPORT A LOW
END HAIL AND WIND THREAT...DECREASING THE FURTHER EAST THE STORMS
PROPAGATE. HOWEVER...OBSERVED SLOW STORM MOTIONS SUGGEST LOCALLY
HEAVY RAIN IS POSSIBLE.
UPDATE ISSUED AT 545 PM CDT SAT MAY 31 2014
THE LATEST ITERATIONS OF THE HRRR...NAMELY THE 20 AND INCOMING 21
UTC RUNS...HAVE AN ACCURATE DEPICTION OF THE ONGOING BROKEN LINE
OF STRONG TO SEVERE STORMS ACROSS EASTERN MONTANA AND WYOMING.
THUS...WILL FOLLOW THEIR SOLUTIONS FOR POPS THROUGH THE EVENING
AND OVERNIGHT. STORMS ARE EXPECTED TO CROSS THE WESTERN NORTH
DAKOTA BORDER BETWEEN 02-04 UTC...SUSTAINED BY A STRENGTHENING LOW
LEVEL JET. DEEP LAYER SHEAR AND INSTABILITY PROFILES ARE
SUPPORTIVE OF THE CONVECTION MAINTAINING ORGANIZATION AS IT CROSSES
THE BORDER. THE HRRR WOULD SUGGEST A CONGEALING LINE ACROSS
WESTERN NORTH DAKOTA...WITH DAMAGING WINDS THE PRIMARY
THREAT...FOLLOWED BY LARGE HAIL AND HEAVY RAINFALL. AS THE STORMS
BEGIN TO PROPAGATE INTO MORE STABLE AIR ACROSS CENTRAL NORTH
DAKOTA AFTER 06-07 UTC...THEY ARE EXPECTED TO WEAKEN.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT MAY 31 2014
FOCUS OF CONCERN WILL SHIFT TO WESTERN NORTH DAKOTA LATER TONIGHT
WITH SEVERE STORM POTENTIAL IN THE FORM OF DAMAGING WINDS. ACROSS
THE EAST MOISTURE QUITE LIMITED ON THE WEST SIDE OF THE
STATIONARY FRONT WITH THE BETTER ORGANIZED CONVECTION MOVING
ALONG THE STATIONARY FRONT IN FAR SOUTHEAST NORTH DAKOTA THIS
AFTERNOON. WILL CONTINUE CURRENT THINKING OF LOW/NIL THUNDERSTORM
THREAT THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST.
PRECIPITATION AMOUNTS THERE WITH SHOWERS SHOULD ALSO BE MODEST. A
MORE POTENT SYSTEM IS FORMING IN MONTANA WITH STEEP MID LEVEL
LAPSE RATES AND GOOD INSTABILITY. MESOSCALE DETERMINISTIC MODELS
BRING A MORE ORGANIZED DAMAGING WIND THREAT TO WESTERN NORTH
DAKOTA LATER TONIGHT AS A QLCS IS FORECAST BY MODELS TO MOVE INTO
WESTERN NORTH DAKOTA AFTER 04-06Z. WILL HIGHLIGHT DAMAGING WINDS
LATER TONIGHT WESTERN THIRD OF THE STATE. MORE WIDESPREAD SHOWERS
AND THUNDERSTORMS WEST SUNDAY WITH A MORE LIMITED SEVERE WEATHER
THREAT.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM CDT SAT MAY 31 2014
SUNDAY NIGHT AND MONDAY...AN UPPER LEVEL LOW TRACKS EAST ACROSS THE
STATE...EXITING THE DEVILS LAKE AND JAMES RIVER VALLEYS ON MONDAY
EVENING. AT THE SURFACE...LOW PRESSURE IS FORECAST TO EXTEND UP THE
MISSISSIPPI VALLEY INTO IOWA AND MINNESOTA...THEN NORTHWESTWARD
ACROSS NORTH DAKOTA. THIS SCENARIO WILL BRING A VERY GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA DURING THIS
TIME...THOUGH SEVERE WEATHER (HAIL/TORNADOES) IS NOT EXPECTED AT
THIS TIME. KEPT SCATTERED TO NUMEROUS MENTION OF SHOWERS DURING THIS
TIME...AND EXPECTING WIDESPREAD PRECIP AMOUNTS OF 0.20 TO 1.00 INCH
OF PRECIPITATION FOR THIS 24-HOUR PERIOD.
MONDAY NIGHT SHOULD SEE DECREASING CLOUDS AND TUESDAY SHOULD BE A
MOSTLY SUNNY DAY AS AN UPPER LEVEL RIDGE BUILDS IN BEHIND THE
EXITING UPPER LEVEL LOW.
WEDNESDAY THROUGH SATURDAY...WE RETURN TO A MORE ACTIVE REGIME WITH
A LOW PRESSURE TROUGH DEVELOPING ACROSS THE ROCKIES AND KEEPING
NORTH DAKOTA UNDER A MAINLY SOUTHWESTERLY FLOW ALOFT WITH PERIODIC
UPPER LEVEL IMPULSES MOVING ACROSS THE STATE. THUS CHANCES OF
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST MID-WEEK INTO
NEXT WEEKEND.
REGARDING TEMPERATURES...LOOKING AT HIGHS MAINLY IN THE 60S AND 70S
WITH LOWS MAINLY 45 TO 55.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1258 AM CDT SUN JUN 1 2014
SHOWERS AND THUNDERSTORMS AT KISN AND KDIK FOR THE NEXT HOUR OR
TWO. THUNDERSTORMS WILL MOVE INTO KBIS AND KMOT FROM 08-09 UTC.
AND IF THEY HOLD TOGETHER WILL APPROACH KJMS AFTER 12 UTC. LOW
PRESSURE OVER FAR EASTERN MONTANA WILL MOVE SLOWLY EAST ON SUNDAY
KEEPING A RISK OF THUNDERSTORMS OVER KISN...KDIK...KMOT AND KBIS
THROUGH MUCH OF THE DAY ON SUNDAY...AND MOVING INTO KJMS SUNDAY
AFTERNOON...AND INTO THE EVENING...DECREASING IN KISN AND KDIK
DURING THE EVENING.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...TWH
SHORT TERM...WAA
LONG TERM...WAA/JV
AVIATION...TWH
Hazardous weather outlook, Jun 1, 12:10 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
110 AM CDT SUN JUN 1 2014
NDZ004-020615-
BOTTINEAU-
110 AM CDT SUN JUN 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.
.DAY ONE...TONIGHT.
A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR
WESTHOPE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A
CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS
NDZ009-017-020615-
WILLIAMS-MCKENZIE-
110 AM CDT SUN JUN 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.
.DAY ONE...TONIGHT.
A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR
WILLISTON.
THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND INTO THE EARLY
OVERNIGHT ACROSS WESTERN NORTH DAKOTA. SOME STORMS COULD BE
SEVERE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A
CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND TONIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS
NDZ005-012-013-022-023-025-036-037-047-048-050-051-020615-
ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
110 AM CDT SUN JUN 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A
CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS
NDZ001-018-031>033-040-041-043-044-020615-
DIVIDE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
110 AM CDT SUN JUN 1 2014 /1210 AM MDT SUN JUN 1 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND INTO THE EARLY
OVERNIGHT ACROSS WESTERN NORTH DAKOTA. SOME STORMS COULD BE
SEVERE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A
CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND TONIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS
NDZ002-003-010-011-019>021-034-035-042-045-046-020615-
BURKE-RENVILLE-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON-
BURLEIGH-GRANT-SIOUX-EMMONS-
110 AM CDT SUN JUN 1 2014 /1210 AM MDT SUN JUN 1 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH
DAKOTA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS CENTRAL
NORTH DAKOTA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A
CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS
TWH
In the hours before
Special weather statement, May 31, 9:35 PM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1035 PM CDT SAT MAY 31 2014
NDZ031-040-043-010430-
BOWMAN-GOLDEN VALLEY-SLOPE-
935 PM MDT SAT MAY 31 2014
...SPECIAL WEATHER STATEMENT...
AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOLVA TO MUD
BUTTES...AND MOVING EAST AT 25 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BOWMAN...
RHAME...
BOWMAN HALEY DAM...
AMIDON...
THREE V CROSSING...
GRIFFIN...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4664 10406 4664 10361 4663 10360 4663 10328
4594 10324 4594 10404 4595 10406 4600 10406
TIME...MOT...LOC 0335Z 260DEG 22KT 4650 10396 4605 10372
JONESSpecial weather statement, May 31, 10:25 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1125 PM CDT SAT MAY 31 2014
NDZ018-031>033-040-041-043-044-010530-
ADAMS-BILLINGS-BOWMAN-DUNN-GOLDEN VALLEY-HETTINGER-SLOPE-STARK-
1025 PM MDT SAT MAY 31 2014
...SPECIAL WEATHER STATEMENT...
AT 1022 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
MEDORA TO BOWMAN HALEY DAM...AND MOVING EAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HETTINGER...
BOWMAN HALEY DAM...
MEDORA...
AMIDON...
SCRANTON...
BELFIELD...
REEDER...
SOUTH HEART...
NEW ENGLAND...
FRYBURG...
BUCYRUS...
NEW HRADEC...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4711 10290 4595 10258 4595 10337 4708 10376
TIME...MOT...LOC 0424Z 269DEG 16KT 4699 10366 4594 10331
JONES
Special weather statement, May 31, 11:05 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1205 AM CDT SUN JUN 1 2014
NDZ018-032-033-040-041-043-044-010600-
ADAMS-BILLINGS-BOWMAN-DUNN-HETTINGER-SLOPE-STARK-
1105 PM MDT SAT MAY 31 2014
...SPECIAL WEATHER STATEMENT...
AT 1103 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
BELFIELD TO 7 MILES SOUTHWEST OF BUCYRUS...AND MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HETTINGER...
DICKINSON...
SOUTH HEART...
NEW ENGLAND...
REGENT...
MOTT...
NEW HRADEC...
DICKINSON REGIONAL AIRPORT...
HIRSCHVILLE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4594 10296 4708 10338 4710 10250 4595 10206
TIME...MOT...LOC 0505Z 268DEG 30KT 4700 10321 4597 10283
JONES
Special weather statement, Jun 1, 12:01 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
101 AM CDT SUN JUN 1 2014
NDZ033-041-042-044-045-010700-
ADAMS-GRANT-HETTINGER-SIOUX-STARK-
1201 AM MDT SUN JUN 1 2014
...STRONG THUNDERSTORMS ACROSS EASTERN STARK THROUGH ADAMS COUNTIES
MOVING INTO WESTERN GRANT AND SIOUX COUNTIES...
AT 1156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEFOR TO NORTH
LEMMON...AND MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MOTT...
NEW LEIPZIG...
ELGIN...
BURT...
BENTLEY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4669 10203 4595 10154 4595 10213 4669 10262
TIME...MOT...LOC 0559Z 270DEG 18KT 4666 10255 4596 10207
JONES/AYD
Special weather statement, Jun 1, 12:32 AM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
132 AM CDT SUN JUN 1 2014
NDZ042-045-010730-
GRANT-SIOUX-
1232 AM MDT SUN JUN 1 2014
...STRONG THUNDERSTORMS ENTERING GRANT AND SIOUX COUNTIES...
AT 1227 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
HEART BUTTE DAM TO MORRISTOWN...AND MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ELGIN...
HEART BUTTE DAM...
CARSON...
HEIL...
LEITH...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4595 10163 4669 10209 4670 10172 4664 10172
4663 10164 4595 10120
TIME...MOT...LOC 0631Z 267DEG 27KT 4667 10210 4596 10163
JONESSpecial weather statement, Jun 1, 1:08 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
208 AM CDT SUN JUN 1 2014
NDZ034-042-045-010800-
GRANT-MORTON-SIOUX-
208 AM CDT SUN JUN 1 2014
...STRONG THUNDERSTORMS MOVING THROUGH GRANT AND SIOUX COUNTIES...
AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
HEART BUTTE DAM TO MCINTOSH...AND MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ALMONT...
SHIELDS...
FLASHER...
SELFRIDGE...
ST. GERTRUDE...
LARK...
RALEIGH...
PORCUPINE...
BREIEN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4670 10185 4677 10111 4594 10069 4594 10140
TIME...MOT...LOC 0706Z 253DEG 24KT 4665 10167 4597 10127
HAMILTON
Flood, Divide
- When
- June 1, 2:00 AM CST to 12:00 PM CST
- Where
- Divide County, 6.97 mi NNE of Westby to 3.41 mi S of Westby
- Cause
- Heavy Rain
- Property damage
- $150,000
- Crop damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 48.966, -104.002
Radar estimated three to five inches of rain in parts of Divide and northwest Williams counties. Damage was reported to culverts and roads. Deep water was standing in farm yards but the National Weather Service received no reports of water in homes. Crops were damaged.
Flood, Williams
- When
- June 1, 2:00 AM CST to 12:00 PM CST
- Where
- Williams County, 24.12 mi N of Grenora to 23.24 mi SW of Bonetraill
- Cause
- Heavy Rain
- Property damage
- $100,000
- Crop damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 48.966, -104.002
Radar estimated three to five inches of rain in parts of northwest Williams and Divide counties. Damage was reported to culverts and roads. Deep water was standing in farm yards but the National Weather Service received no reports of water in homes. Crops were damaged.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Wisconsin, June 1, 20141 death · 2 injured · 1 event
- Flash Flooding and Flooding in Nebraska, June 1 to 6, 2014$309,000 · 4.75 in hail · 92 events
- Rip Current in Florida, June 1, 20141 death · 1 event
- Flash Flooding and Hail in Minnesota, June 1, 2014$750,000 · 0.75 in hail · 19 events
- Hail and Damaging Winds in Kansas, June 1 to 2, 2014$615,000 · 1.75 in hail · 15 events
- Wildfire in California, June 1 to 2, 2014$1.0 million · 1 event
- Flood in Colorado, June 1 to 9, 2014$300,000 · 1 event
- Drought in Texas, June 1 to 30, 2014$55,000 · 32 events
- Flood and Hail in Kansas, June 1, 2014$144,000 · 56 kt wind · 7 events
- Drought in Oklahoma, June 1 to 30, 201446 events
- Flash Flood and Hail in Iowa, June 1, 2014$50,000 · 1 in hail · 11 events
- Drought in New Mexico, June 1 to 30, 201440 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531205, 531206.